MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3507555MC |
| Medical Device Problem Codes |
Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
| Health Effect - Clinical Codes |
Deformity/ Disfigurement (2360); Breast Discomfort/Pain (4504); Skin Inflammation/ Irritation (4545)
| Date of Event |
05/01/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent a primary breast augmentation surgery with implantation of a 555cc mentor memorygel breast implant prosthesis.Post-operatively, the patient reported experiencing itchy and tender breasts, and observed the shape of her breasts had changed.Magnetic resonance imaging was performed which indicated bilaterally ruptured breast implants.A consultation with a medical professional has been conducted; however, at the time of this report, mentor has received no information regarding explantation or an expected explantation date.Several follow-ups have been conducted, and no additional information has been received.If more information becomes available, mentor will submit a supplemental report accordingly.Refer to manufacturing report number 1645337-2023-11786 for the contralateral event.
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date. it is unknown at this time if the device will be made available for return. as a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. reason for device explant and/or reoperation: the patient has not undergone explantation or reoperation at this time.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On november 06, 2023, mentor received the following additional information.The patient underwent bilateral removal and replacement with 525cc mentor memorygel breast implants on (b)(6) 2023.However, after removing the breast implants, they were both observed to be intact.Therefore, rupture is no longer applicable to this report.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Reason for device explant and/or reoperation: suspected rupture, breast pain, anisomastia, skin reaction.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On november 29, 2023, mentor received the following additional information.During a consultation with the medical professional it was also noted that the patient's implants fell laterally into her armpits and she was diagnosed with bilateral lateralization of her implants.On december 18, 2023, the mentor analysis lab received the suspect medical device for evaluation.On december 22, 2023, mentor completed an evaluation on the returned device.During visual evaluation no apparent damage or visual anomalies were observed on the breast implant device.Most women undergoing augmentation or reconstruction with a mammary prosthesis will experience some pain postoperatively.While pain normally subsides in most women as they heal from surgery, it can become a chronic problem in other women.Chronic pain can be associated with a variety of factors.Surgeons should instruct their patients to inform them if there is significant pain or if pain persists.Pain is a known complication associated with these devices and is referenced in our current product insert data sheet.A skin reaction is a noticeable change in the texture and/ or color of the skin.This can include bumps, scales, pustules or redness that can be inflamed, irritated, painful, or itchy.This can be due to a variety of factors such as infections, heat, allergens or immune system disorders.Implant displacement/migration may occur from improper implant sizing and/or placement, i.E., when the implant is too large or the pocket too small or when there has been inadequate preoperative assessment of stresses causing movement of the prosthesis.Reason for device explant and/or reoperation: device migration.Manufacturer¿s reference number: (b)(4).